Hail, Columbiana
- When
- July 5, 10:30 AM EST
- Where
- Columbiana County, Salem
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.900, -80.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 5, 9:52 AM EST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1052 AM EDT THU JUL 5 2001 FRONTAL BNDRY ACROSS NW PA ATTM WITH 88D SHOWING SOME PRECP DVLPNG N OF PIT...ALONG/AHD OF IT. MDLS SHOW UPPER LOW OVER SE CANADA SPINING GOOD SHRT/WV SEWD ACROSS CWA THIS AFTN/EARLY TNGT AND WITH SRN SXNS ATTM WITH DWPNTS IN MID-UPPER 60S ALONG WITH AFTN HEATING SHOULD FUEL STORMS. CONCERN ABOUT OUTFLOW BNDRYS/LOW LVL MOSITURE BELT IN XTREME SRN CNTYS WHERE EARLIER MDT-ISLD HEAVY RAINS FELL THIS MRNG AND ARE PRIMED FOR RAPID RUNOFF WITH MORE STORMS DURING AFTN HRS. FFA THUS ISSUED AND MAY HAVE TO BE EXTENDED THRU EVE LATER AS WX DVLPS DURG AFTN HRS. RAISED TEMPS AND POPS FOR AFTN ALL ZONES. REST SAME. .PBZ... MD...FLASH FLOOD WATCH UNTIL 400 PM EDT THURSDAY FOR ZONE MDZ001. OH...NONE. PA...FLASH FLOOD WATCH UNTIL 400 PM EDT THURSDAY FOR ZONES PAZ031>032. WV...FLASH FLOOD WATCH UNTIL 400 PM EDT THURSDAY FOR ZOYNES WVZ004... WVZ012...WVZ021>023...WVZ041.
MDZ001-PAZ032-WVZ023-051430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 824 AM EDT THU JUL 5 2001 ...THUNDERSTORMS MOVING ACROSS THE REGION... THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING ACCOMPANIED BY LOCALLY HEAVY RAINFALL. SOME AREAS MAY RECEIVE UP TO AN INCH OF RAIN IN LESS THAN ONE HOUR. BE ALERT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS ESPECIALLY IN SOUTHERN FAYETTE COUNTY IN WESTERN PENNSYLVANIA...PRESTON COUNTY IN NORTHERN WEST VIRGINIA AND GARRETT COUNTY IN MARYLAND. MOTORISTS TRAVELING ALONG INTERSTATE 68 SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS QUICKLY. THESE STORMS WILL ALSO PRODUCE SMALL HAIL] AND GUSTY WINDS.
WVZ022-023-051530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 853 AM EDT THU JUL 5 2001 ...EXPECT SMALL STREAM RISES IN SOUTHERN MONONGALIA AND WESTERN PRESTON COUNTIES THIS MORNING... LOCALLY HEAVY RAINFALL FROM STORMS THIS MORNING WILL RESULT IN RISES OF SMALLER STREAMS. IN SOUTHEAST MONONGALIA COUNTY AREAS TO BE AFFECTED ARE RIDGEDALE...GUM SPRING...CLINTON FURNACE...AND DELLSLOW. IN WESTERN PRESTON COUNTY AREAS TO BE AFFECTED ARE MASONTOWN...REEDSVILLE AND ARTHURDALE. MOTORISTS SHOULD BE ALERT TO RAPID RISES ON LOCAL STREAMS IN THESE AREAS AS LOWLAND AND POOR DRAINAGE FLOODING IS POSSIBLE THRU THE REMAINDER OF THE MORNING BEFORE RECEDING. ALL STORMS HAVE MOVED EAST OF THE AFFECTED AREAS BUT STREAMS WILL CONTINUE TO RISE IN THE AFFECTED AREAS DUE TO RAPID RUNOFF.
OHZ041-051615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1100 AM EDT THU JUL 5 2001 ...THUNDERSTORMS MOVING INTO THE AREA... THUNDERSTORMS WILL MOVE INTO NORTHERN COLUMBIANA COUNTY BEFORE 1115 AM EDT AFFECTING SALEM...NORTH GEORGETOWN...AND LEATONIA AND THEN MOVE SOUTHEASTWARD ACROSS THE REMAINDER OF THE COUNTY. THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS FROM 30 TO 40 MPH AND DANGEROUS LIGHTNING. AL%SO HEAVY RAINFALL IS POSSIBLE OF ONE INCH IN LESS THAN ONE HOUR.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262579.